LAMOTRIGINE INDUCED DRESS SYNDROME
Keywords:LIVER TOXICITY, SKIN RASH, EIOSINOPHILIA, ADVERSE DRUG REACTION
Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome, is a type of hypersensitivity reaction, mainly due to anti-epileptic drugs. Lamotrigine is a newer broad spectrum antiepileptic that can be used in both children and adults. Lamotrigine induced DRESS syndrome is a rare case with incidence of 1/1000 to 1/10000. This syndrome manifests as rash, fever, tender lymphadenopathies, hepatitis, and eosinophilia. This case highlights the need for early diagnosis and treatment of such a rare and life threatening event because early detection of the condition leads to early recovery of the patient. Further re-exposure to the drug should be avoided.
Fiszenson-Albala F, Auzerie V, Mahe E, Farinotti R, Durand-Stocco C, Crickx B, et al. A 6-month prospective survey of cutaneous drug reactions in a hospital setting. Br J Dermatol 2003;149(1):1018-22.
Silverman AK, Fairley J, Wong RC. Cutaneous and immunologic reactions to phenytoin. J Am Acad Dermatol 1988;18:721-41.
Naveen KN, Ravindra MS, Pai VV, Rai V, Athanikar SB, Girish M. Lamotrigine induced DRESS syndrome. Indian J Pharmacol 2012;44(6):798-800.
Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther 1981;30(2):239-45.
Hartwig SC, Siegel J, Schneider PJ Preventability and severity assessment in reporting adverse drug reactions. Am J Hosp Pharm 1992;49(9):2229-32.
Schumock GT, Thornton JP. Focusing on the preventability of adverse drug reactions. Hosp Pharm 1992;27(6):538.
How to Cite
The publication is licensed under CC By and is open access. Copyright is with author and allowed to retain publishing rights without restrictions.